Kentucky, 2010Tornadoes in Kentucky, May 21, 2010
May 21, 2010 · NWS LMK · 2 events in 2 counties and zones
A cold front from an occluded low over the Great Lakes was swinging southward toward central Kentucky during the afternoon hours of May 21. A shortwave progressing across the region helped to spawn strong thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front from an occluded low over the Great Lakes was swinging southward toward central Kentucky during the afternoon hours of May 21. A shortwave progressing across the region helped to spawn strong thunderstorms. With ample shear one of these storms was able to produce a tornado that touched down multiple times across Breckinridge and Hardin counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 21, 5:50 PM CST, 38 minutes earlier.
Area forecast discussion, May 21, 5:50 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
750 PM EDT FRI MAY 21 2010
...MESOSCALE UPDATE...
THUNDERSTORMS HAVE DEVELOPED AHEAD OF AN APPROACHING COLD FRONT THIS
EVENING AND ARE SHIFTING EASTWARD ACROSS THE REGION. LOCAL
MESOANALYSIS SUGGESTS INSTABILITY IS BEGINNING TO WANE A BIT WITH
THE SETTING SUN. HOWEVER STORMS WILL CONTINUE THIS EVENING AND WILL
PRODUCE LOCALLY TORRENTIAL RAINS. A HAIL THREAT WILL CONTINUE FOR
ANOTHER COUPLE OF HOURS AS WELL.
KEEPING A CLOSE EYE ON STORMS TO THE NORTHWEST OF LOUISVILLE METRO
THAT HAVE SHOWN A STRENGTHENING TREND OVER THE PAST HALF HOUR. THESE
WILL EFFECT LOUISVILLE PROPER AFTER 830 PM.
.SHORT TERM (TONIGHT AND SATURDAY)...
AN OCCLUDED LOW OVER IL MOVING NORTHEAST TOWARD THE GREAT LAKES IS
GENERATING STRONG TO SEVERE STORMS ACROSS IL AND IN AT THE MOMENT.
ITS COLD FRONT IS NEARING THE WRN KY BORDER CURRENTLY...AND FROM VIS
SAT AND REGIONAL RADAR...THE STORMS ALONG THE IL/IN BORDER APPEAR TO
BE SLIGHTLY BACK-BUILDING TO THE SOUTH DOWN TO SW KY AND WRN TN.
LATEST AMDAR SOUNDING OUT OF SDF STILL SHOWS A CAP AROUND 800MB SO
THE WRN KY STORMS SHOULD NOT GET OUT OF HAND YET. HOWEVER...WATER
VAPOR IMAGERY SHOWS A SHORTWAVE OVER WRN TN WHICH MAY HELP BREAK
THAT CAP. THUS...SHOWERS/STORMS SHOULD INCREASE IN COVERAGE OVER WRN
KY/TN OR OVERHEAD BY 4PM EDT. ANY STORMS THAT FORM AND ARE ABLE TO
BREAK THE CAP SHOULD REACH STRONG-SEVERE LIMITS WHERE HAIL AND HIGH
WINDS WILL BE THE MAIN THREATS. THERE IS ENOUGH SHEAR IN THE
LOW-LEVELS WHERE AN ISOLATED TOR MAY BE POSSIBLE. HOWEVER I THINK
THAT THREAT WOULD REMAIN N OF OUR CWA. SO EXPECT SCATTERED STRONG TO
POSSIBLE SEVERE STORMS MAINLY OVER THE WRN HALF OF THE CWA TO
DEVELOP...WHICH WOULD LATER TRANSLATE EASTWARD BUT WEAKEN AFTER
SUNSET.
TONIGHT...THE COLD FRONT WILL SWING THROUGH THE AREA...MOST LIKELY
BY AROUND 08Z. WILL TAPER POPS FROM SW TO NE TONIGHT WITH ISOLATED
THUNDER OR JUST PLAIN SHOWER WORDING...AND PATCHY DENSE FOG BEING
POSSIBLE BEHIND THE FRONT TOWARDS DAWN ACROSS THE FAR WRN/SWRN CWA.
THEN FINALLY...WE WILL BEGIN TO SEE CLEARING IN THE CLOUDS ON
SATURDAY AS RIDGING MOVES IN FROM THE WEST BY 18Z. EVEN OUR FAR ERN
CWA SHOULD BREAK OUT IN SOME SUNSHINE SAT AFTN...SO THINK HIGHS WILL
REACH THE MID 80S SW TO NEAR 80 NE.
.LONG TERM (SATURDAY NIGHT - FRIDAY)...
THE MAIN FOCUS ON THE LONG TERM WILL CONTINUE TO BE THE DIURNAL
NATURE OF SENSIBLE WEATHER AS A STRONG UPPER LEVEL RIDGE BRINGS
SUMMER A BIT EARLY. AT THE START OF THE FORECAST PERIOD ON SATURDAY
NIGHT...A STRONG UPPER LEVEL RIDGE AXIS WILL BUILD UP THE
MISSISSIPPI RIVER VALLEY NORTHEASTWARD THROUGH THE GREAT LAKES.
MEANWHILE...SHORTWAVE RESPONSIBLE SHOWERS AND THUNDERSTORMS ON
FRIDAY WILL DIVE SOUTH ALONG THE EASTERN PORTION OF THE RIDGE AXIS
AND BE INGESTED INTO AN UPPER LOW OVER THE SOUTHEAST CONUS. THIS
WILL SET THE STAGE FOR THE WEEK AHEAD AS SOUTHERN INDIANA AND
CENTRAL KENTUCKY FINDS ITSELF LOCKED BETWEEN THE TWO DUELING
SYSTEMS. THERE IS STILL SOME QUESTION AS TO HOW FAR THE UPPER LOW
OVER THE SOUTHEAST RETROGRADES WESTWARD TOWARD THE REGION. THIS WILL
HAVE A LARGE IMPACT ON ULTIMATE SENSIBLE WEATHER. HAVE CONTINUED TO
LEAN TOWARD THE MORE STUBBORN RIDGE AXIS SOLUTION OFFERED BY THE
ECMWF...KEEPING THINGS MOSTLY DRY AND TEMPERATURES ABOVE NORMAL.
THAT BEING SAID...HAVE INTRODUCED ISOLATED THUNDERSTORM CHANCES EACH
AFTERNOON FROM MONDAY THROUGH FRIDAY. ALTHOUGH NO STRONG FORCING
MECHANISM APPEARS TO BE PRESENT...THIS IS THE TYPE OF SETUP WHERE
DIURNAL CONVECTION IS TYPICAL AND FORECAST SOUNDINGS INDICATE
UNCAPPED AND MODERATELY UNSTABLE ENVIRONMENT EACH AFTERNOON. THE
RING OF FIRE CONCEPTUAL MODEL SEEMS TO FIT THIS SETUP. DIURNAL CU
FIELDS WILL ALSO BUILD EACH AFTERNOON WITH THE HIGHEST PERCENTAGE OF
CLOUD COVER GENERALLY IN THE EAST AND SOUTH NEAREST THE UPPER LOW.
THE ONLY OTHER CHANGE TO NOTE DEALS WITH HIGH TEMPERATURES ON SUNDAY
AFTERNOON. HAD TO RAISE OVERALL HIGHS A COUPLE OF DEGREES DUE TO
LATEST GUIDANCE. THIS WILL BRING A FEW LOCATIONS TO THE 90 DEGREE
MARK AS MOIST SOIL AND LUSH VEGETATION WILL BE LESS LIKELY TO AFFECT
URBAN AREAS. DO HAVE THE LOUISVILLE METRO HITTING THE BIG 90 ON
SUNDAY AFTERNOON. MONDAY AND TUESDAY AFTERNOON GUIDANCE ALSO CAME IN
WARMER...HOWEVER IS ON THE HIGH END OF ENSEMBLE GUIDANCE SO WILL
CONTINUE TO GO WITH MID TO UPPER 80S THROUGH THE WEEK. LOW
TEMPERATURES SHOULD GENERALLY BE MILD IN THE LOW TO MID 60S...ALSO
ABOVE NORMAL FOR THIS TIME OF YEAR.
&&
.AVIATION (00Z TAF ISSUANCE)...
AT 23Z A COLD FRONT WAS ROUGHLY FROM PAOLI TO THE LAND BETWEEN THE
LAKES. THUNDERSTORMS FORMED AHEAD OF THIS FRONT THIS AFTERNOON AND
WILL CONTINUE TO MARCH EAST AND WEAKEN AS THEY DO SO THIS EVENING.
WILL TIME THE ARRIVAL OF THIS WEATHER INTO THE TAF SITES OFF OF
RADAR LOOPS.
AFTER THE SHOWERS AND STORMS DEPART LATE THIS EVENING QUIET WEATHER
CAN BE EXPECTED AS UPPER RIDGING MOVES IN. THE MAIN ISSUE WILL BE
MVFR FOG DEVELOPMENT AROUND DAWN SATURDAY MORNING.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
MESOSCALE......13
SHORT TERM.....AL
LONG TERM......BJS
AVIATION.......13
Hazardous weather outlook, May 21, 2:00 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT FRI MAY 21 2010
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-221930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
400 PM EDT FRI MAY 21 2010 /300 PM CDT FRI MAY 21 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF AN
APPROACHING COLD FRONT THROUGH THE AFTERNOON AND EVENING HOURS.
ALL STORMS WILL PRODUCE VERY HEAVY RAINFALL AND DANGEROUS
LIGHTNING. HOWEVER...A FEW STORMS WILL BECOME STRONG TO MARGINALLY
SEVERE THIS EVENING...WITH ISOLATED DAMAGING WINDS AND LARGE HAIL
BEING THE MAIN THREATS. THE BEST CHANCE FOR STRONG TO MARGINALLY
SEVERE STORMS WILL BE BETWEEN 5PM AND 9PM EDT FOR THE ENTIRE
OUTLOOK AREA.
BEHIND THE COLD FRONTAL PASSAGE OVERNIGHT...PATCHY DENSE FOG WILL
BE POSSIBLE MAINLY ACROSS WEST-CENTRAL KENTUCKY OR SOUTH-CENTRAL
KENTUCKY TOWARDS DAWN SATURDAY MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A WARM AND UNSTABLE AIRMASS WILL SETTLE INTO THE REGION NEXT WEEK.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS
MONDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THROUGH TONIGHT TO REPORT INSTANCES OF
STRONG WINDS OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.
AL
In the hours before
Local storm report, May 21, 4:17 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG FRENCH LICK 38.55N 86.62W
05/21/2010 ORANGE IN LAW ENFORCEMENT
POWER LINES WERE DOWNED ALONG STATE ROAD 56 IN FRENCH
LICK.
&&
EVENT NUMBER LMK1000328
MRCLocal storm report, May 21, 5:03 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL ENGLISH 38.33N 86.46W
05/21/2010 E0.75 INCH CRAWFORD IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1000329
MRCSpecial weather statement, May 21, 5:15 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT FRI MAY 21 2010
KYZ034>036-039-040-220000-
ANDERSON-FRANKLIN-SCOTT-SHELBY-WOODFORD-
715 PM EDT FRI MAY 21 2010
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND PENNY SIZE HAIL
EXPECTED TO MOVE INTO EASTERN SHELBY AND FRANKLIN COUNTIES...
AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF LAWRENCEBURG...AND MOVING
NORTHEAST AT 35 MPH.
HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...WIND GUSTS UP TO 45 MPH...AND
PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO IMPACT...
FRANKFORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3819 8462 3801 8500 3818 8514 3836 8485
3835 8483 3835 8477 3836 8473
TIME...MOT...LOC 2314Z 238DEG 29KT 3813 8502
JSDSpecial weather statement, May 21, 5:26 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
726 PM EDT FRI MAY 21 2010
INZ077-084-090>092-220000-
CLARK-CRAWFORD-FLOYD-HARRISON-WASHINGTON-
726 PM EDT FRI MAY 21 2010
...STRONG THUNDERSTORMS WITH HEAVY RAIN...PENNY SIZE HAIL...AND
STRONG WINDS WILL MOVE EAST ACROSS CRAWFORD...NORTHERN FLOYD...AND
WESTERN CLARK COUNTIES...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF SCOTTSBURG TO 9 MILES WEST OF CORYDON...AND MOVING EAST AT 35
MPH.
HEAVY RAIN...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3822 8593 3822 8648 3859 8598 3859 8589
3857 8589 3857 8586 3856 8585 3856 8583
3857 8583 3860 8580 3860 8566
TIME...MOT...LOC 2324Z 296DEG 28KT 3854 8584 3817 8625
JSDLocal storm report, May 21, 5:40 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
740 PM EDT FRI MAY 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL FRANKFORT 38.19N 84.87W
05/21/2010 E1.00 INCH FRANKLIN KY TRAINED SPOTTER
&&
EVENT NUMBER LMK1000330
MRCSpecial weather statement, May 21, 5:56 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
756 PM EDT FRI MAY 21 2010
INZ090>092-KYZ030>032-220045-
CLARK-FLOYD-HARRISON-JEFFERSON-OLDHAM-TRIMBLE-
756 PM EDT FRI MAY 21 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
SCOTTSBURG TO 7 MILES SOUTHEAST OF CORYDON...AND MOVING EAST AT 35
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO
45 MPH...ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL ALSO IMPACT...
JEFFERSONVILLE...
LOUISVILLE...
PROSPECT...
ST. MATTHEWS...
BEDFORD...
MIDDLETOWN...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 125 AND 137.
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 0 AND 8.
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8.
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 113 AND 123.
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 13 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3862 8525 3809 8561 3813 8613 3860 8580
3860 8551 3859 8550 3858 8548 3859 8543
3862 8543
TIME...MOT...LOC 2356Z 271DEG 29KT 3859 8566 3816 8598
EESTornado, Breckinridge
- When
- May 21, 6:28 PM CST to 6:30 PM CST
- Where
- Breckinridge County, 1.16 mi W of Big Spg to 0.31 mi SSW of Big Spg
- Rating
- EF1
- Path length
- 1.1 mi
- Path width
- 75 yd
- Continued into
- Hardin, Ky (LMK)
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.803, -86.171
An NWS storm survey and interviews with residents confirmed a tornado touched down at approximately 828 PM EDT just west of Big Springs. A large barn suffered significant roof and wall damage resulting in the tornado to be rated EF-1 here with 85-90 mph winds. Additional damage to hardwood trees was noted along Highway 333 south. The tornado appeared to be skipping along the path at this time. The tornado lifted above the community of Big Springs, then touched down again along High Plains Road before lifting again. It then touched down again along Rineyville-Big Springs road in Harding county where it damaged a double wide mobile home. The damage at this location was consistent with EF-0 tornado damage with winds of 80-85 mph.
Tornado, Hardin
- When
- May 21, 7:28 PM EST to 7:30 PM EST
- Where
- Hardin County, 5.1 mi NW of North Four Corners to 4.45 mi NW of North Four Corners
- Rating
- EF0
- Path length
- 0.65 mi
- Path width
- 50 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.796, -86.153
An NWS storm survey and interviews with residents confirmed a tornado touched down at approximately 828 PM EDT just west of Big Springs. A large barn suffered significant roof and wall damage resulting in the tornado to be rated EF-1 here with 85-90 mph winds. Additional damage to hardwood trees was noted along Highway 333 south. The tornado appeared to be skipping along the path at this time. The tornado lifted above the community of Big Springs, then touched down again along High Plains Road before lifting again. It then touched down again along Rineyville-Big Springs road in Harding county where it damaged a double wide mobile home. The damage at this location was consistent with EF-0 tornado damage with winds of 80-85 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, May 21 to 22, 2010$356,000 · EF1 · 16 events
- Hail and Damaging Winds in Georgia, May 21, 2010$585,000 · 1.75 in hail · 23 events
- Flash Flood and Hail in Mississippi, May 21, 2010$275,000 · 2.75 in hail · 10 events
- Flash Flooding in Ohio, May 21 to 22, 2010$250,000 · 3 events
- Flash Flooding in Mississippi, May 21, 2010$75,000 · 3 events
- Flash Flood and Damaging Winds in Michigan, May 21 to 22, 2010$50,000 · 54 kt wind · 4 events
- Flash Flood in Indiana, May 21 to 22, 2010$50,000 · 1 event
- Hail and Damaging Winds in Georgia, May 21, 2010$21,000 · 1.75 in hail · 15 events
- Dense Fog in Wisconsin, May 21 to 22, 201015 events
- Tornadoes and Flash Flooding in Illinois, May 21, 2010$5,000 · EF0 · 13 events
- Hail in Texas, May 21, 20103 in hail · 11 events
- Flash Flood and Hail in Indiana, May 21, 2010$8,000 · 2.5 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237334, 237336.